Please use this identifier to cite or link to this item:
Title: A theoretical approach to understanding population dynamics with seasonal developmental durations
Authors: Lou, Y 
Zhao, XQ
Keywords: Basic reproduction ratio
Functional differential equation
Host-parasite interaction
Periodic delay
Seasonal developmental duration
Threshold dynamics
Issue Date: 2017
Publisher: Springer
Source: Journal of nonlinear science, 2017, v. 27, no. 2, p. 573-603 How to cite?
Journal: Journal of nonlinear science 
Abstract: There is a growing body of biological investigations to understand impacts of seasonally changing environmental conditions on population dynamics in various research fields such as single population growth and disease transmission. On the other side, understanding the population dynamics subject to seasonally changing weather conditions plays a fundamental role in predicting the trends of population patterns and disease transmission risks under the scenarios of climate change. With the host–macroparasite interaction as a motivating example, we propose a synthesized approach for investigating the population dynamics subject to seasonal environmental variations from theoretical point of view, where the model development, basic reproduction ratio formulation and computation, and rigorous mathematical analysis are involved. The resultant model with periodic delay presents a novel term related to the rate of change of the developmental duration, bringing new challenges to dynamics analysis. By investigating a periodic semiflow on a suitably chosen phase space, the global dynamics of a threshold type is established: all solutions either go to zero when basic reproduction ratio is less than one, or stabilize at a positive periodic state when the reproduction ratio is greater than one. The synthesized approach developed here is applicable to broader contexts of investigating biological systems with seasonal developmental durations.
ISSN: 0938-8974
EISSN: 1432-1467
DOI: 10.1007/s00332-016-9344-3
Appears in Collections:Journal/Magazine Article

View full-text via PolyU eLinks SFX Query
Show full item record


Last Week
Last month
Citations as of Aug 12, 2018


Last Week
Last month
Citations as of Aug 18, 2018

Page view(s)

Last Week
Last month
Citations as of Aug 13, 2018

Google ScholarTM



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.